Hi all, since I started MTX I have been having a terrible time with spasms in my toes and feet especially at night. Has anyone else had this problem and any suggestions of what to do to help it?
Sometimes you get some potassium depletion which leads to those spasms. It could be as simple as eating a banana at bed time, or drinking a bunch more water. You likely should ask your rheumy's nurse to be sure. There is also a supplement called "restless legs" at Walgreens some have had good luck with,
The other distinct possibility is that the MTX is working. One of the key areas for inflammation with PsA throught the hips and down. Over the years people develop both posture and inflammation to protect those nerves going down the leg. As the inflammation decreases the nerves can get more pressure and cause the symptoms you are talking about.\
A call to you doc is NEVER out of order.
I know what you’re talking about for sure. I would wake up with excruciating spasms in the middle of almost every night. I got some relief with a Mg supplement. This was before I was diagnosed. Of course, when I asked my doc, she shrugged it off and probably suggested exercises. Anyway, since being diagnosed and being on treatmment, I’ve not had much of a problem with cramps. Thank goodness.
Lamb’s explanation makes sense to me, as always.
Thank you all for the replies. I am increasing my potassium, I'm drinking almost 2 gallons of water a day and a good bit of it is mineral (potassium) enhanced ( I have always drank this much water) and I only drink at social functions and that is about one a year so I will put in yet another call to the doctor's office on Monday and see what they have to say.
I get what I call tendon spasms all over my body but most prominent in my lower half. They don't feel quite like charlie horses or muscle cramps. I had a ton of those when pregnant. The worst encompass my whole rib cage and seem on level with a thoracic herniation. Wicked painful. They do happen less when I exercise in warm water, get plenty of rest and drink enough water and not stress my joints with twisting movements. They disappear while a biologic is working and as the biologic fades the tendon spasms return. The leg ones seem to originate in the perineum tendons and go all the way to my feet. Oh do they hurt! I also take flexeril (a muscle relaxer) when they are really bad.